Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 25, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Sep 5, 2007, 9:11 AM PDT for Clark County, Lincoln County, Nevada. It took effect at Sep 5, 2007, 12:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2007, 9:11 AM PDT (16:11 UTC)
- In effect from
- Sep 5, 2007, 12:00 PM PDT
- Expired
- Sep 5, 2007, 7:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 137 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 4.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6183 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 051611 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 911 AM PDT WED SEP 5 2007 .A LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN GREAT BASIN TODAY WILL PRODUCE STRONG GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS THE SOUTHEAST PORTION OF NEVADA THIS AFTERNOON AND EARLY EVENING. NVZ461-465-060200- /O.NEW.KVEF.FW.W.0025.070905T1900Z-070906T0200Z/ LINCOLN COUNTY/ELY DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 911 AM PDT WED SEP 5 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR SOUTHEAST NEVADA DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PDT THIS EVENING. GUSTY SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON MAINLY ACROSS THE AREA FROM CENTRAL AND NORTHEAST CLARK COUNTY UP THROUGH EASTERN LINCOLN COUNTY. SUSTAINED SOUTHWEST WINDS OF 15 TO 20 MPH... WITH GUSTS OVER 35 MPH...CAN BE EXPECTED ALONG WITH TEMPERATURES GENERALLY FROM 90 TO 100 DEGREES AND RELATIVE HUMIDITY VALUES BETWEEN 8 AND 13 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JGA
1 follow-up statement
000 WWUS85 KVEF 060222 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 722 PM PDT WED SEP 5 2007 ...RED FLAG WARNING HAS EXPIRED... .THE RED FLAG WARNING IS NO LONGER IN EFFECT. NVZ461-465-060330- /O.EXP.KVEF.FW.W.0025.000000T0000Z-070906T0200Z/ LINCOLN COUNTY/ELY DISPATCH- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 722 PM PDT WED SEP 5 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WIND GUSTS HAVE STARTED TO SUBSIDE ACROSS CENTRAL AND NORTHEAST CLARK COUNTY AND EASTERN LINCOLN COUNTY. IN ADDITION...RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 5, 3:30 AM PDT, 5 hours 41 minutes earlier.
Area forecast discussion, Sep 5, 3:30 AM PDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 AM PDT WED SEP 5 2007 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE SLOWLY ACROSS NORTHERN NEVADA TODAY BRINGING COOLER TEMPERATURES TO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. DRIER AIR WILL CONTINUE TO SPREAD SOUTHEAST ACROSS THE REGION. THE ONLY EXCEPTION IS MOHAVE COUNTY WHERE ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND AGAIN ON THURSDAY AS THE REMNANTS OF HURRICANE HENRIETTE MOVE INTO SOUTHEAST ARIZONA. .SHORT TERM...CLOSED UPPER LOW OVER NORTHWEST NEVADA EARLY THIS MORNING WILL SLOWLY WORK EAST TODAY AND LIE NEAR THE EXTREME NORTHEAST CORNER OF THE STATE BY LATE AFTERNOON. DRIER PUSH OF AIR YESTERDAY WAS MORE AGGRESSIVE THAN EXPECTED WITH MODELS SHOWING PRECIPITABLE WATER VALUES LESS THAN A HALF INCH ACROSS SOUTHERN NEVADA AND EASTERN CALIFORNIA TODAY. THE ONLY EXCEPTION TO THE DRYING IS MOHAVE COUNTY WERE NAM/GFS BOTH SHOW A SHARP MOISTURE GRADIENT ACROSS THE EASTERN HALF OF THE COUNTY THIS AFTERNOON. THIS LOOKS GOOD AS CURRENT SURFACE DEWPOINT ANALYSIS INDICATES AN AXIS OF HIGHER DEWPOINTS EXTENDING FROM YUMA TO ST. GEORGE. PRESENTLY HURRICANE HENRIETTE IS OVER THE GULF OF CALIFORNIA NORTH OF LA PAZ. THE OFFICIAL NHC FORECAST EXPECTS THE SECOND LANDFALL ALONG MAINLAND MEXICO COAST WITHIN THE NEXT 12 HOURS. HENRIETTE WILL THEN QUICKLY WEAKEN OVER THE ROUGH TERRAIN OF NORTHWEST MEXICO. AS THE REMNANTS ACCELERATE NORTH TOWARD THE SOUTHWEST CONUS THE OFFICIAL TRACK CONTINUES TO SHIFT FURTHER EAST TAKING THE BRUNT OF THE MOISTURE INTO SOUTHEAST ARIZONA AND SOUTHERN NEW MEXICO. CANT RULE OUT THE POSSIBLY OF ANOTHER GULF SURGE WHICH WOULD KEEP ENOUGH MOISTURE ACROSS MOHAVE COUNTY FOR CONTINUED THREAT OF ISOLATED THUNDERSTORMS THURSDAY. REMOVED THE MENTION OF THUNDERSTORMS FOR THE SOUTHEAST ZONES ON FRIDAY AS AIR MASS UNDERGOES SOME SLIGHT DRYING AND STABILIZATION. WINDS WILL BE GUSTY AGAIN TODAY WITH LIGHTER WINDS ON THURSDAY AS TROUGH TO OUR NORTH ACCELERATES EAST ACROSS WYOMING. TEMPERATURES WILL BE COOLER THE REST OF THE WEEK WITH READING RUNNING ONLY A FEW DEGREES OF EARLY SEPTEMBER NORMALS. .LONG TERM...MODELS ARE IN GOOD AGREEMENT AT THE BEGINNING OF THE PERIOD SATURDAY MORNING...AND THEN QUICKLY DIVERGE INTO TWO CAMPS BY THE BEGINNING OF NEXT WEEK. HIGH PRESSURE IS PROGGED TO BUILD ALONG 140W BY ALL MODELS OVER THE WEEKEND...BUT NEXT WEEK THE GFS AND DGEX DROP A RATHER DEEP LOW PRESSURE SYSTEM INTO THE PAC NW BY MONDAY MORNING WHILE THE GEM AND ECMWF DEPICT A LESS AMPLIFIED PATTERN. THE MREF MEAN SHOWS A 500MB PATTERN SIMILAR TO THE ECMWF AND A FURTHER LOOK AT THE INDIVIDUAL ENSEMBLE MEMBERS REVEAL ONLY TWO PERTURBATIONS SHOWING THE CLOSED 500MB SYSTEM OVER THE PAC NW BY EARLY NEXT WEEK. THEREFORE THE EXTENDED PACKAGE IS HEAVILY WEIGHTED TOWARDS THE ECMWF/GEM/MREF SOLUTIONS...WHICH PUTS THE FORECAST UNDER DRY WEST TO NORTHWEST FLOW DURING THE ENTIRE PERIOD. NO SIGNIFICANT WEATHER IS EXPECTED...WITH LIMITED COULD COVERAGE AND NO PRECIPITATION IN THE FORECAST. TEMPERATURES SHOULD BE RIGHT AROUND CLIMO NORMS...AND WITH LITTLE VARIATION IN HEIGHTS...EXPECTING LITTLE DAY TO DAY TEMPERATURE CHANGE. && .AVIATION...FOR MCCARRAN...WINDS AT KLAS WILL REMAIN OUT OF THE SOUTH/SOUTHWEST TODAY WITH OCCASIONAL GUSTS TO 25 KTS. THUNDERSTORMS WILL BE LIMITED TO THE SURROUNDING MOUNTAIN RANGES AND IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM ACTIVITY WILL FORM OVER HIGHER TERRAIN OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA...AND NORTHWEST ARIZONA IN THE AFTERNOON AND INTO THE EVENING. SOUTHWEST WINDS BETWEEN 15 AND 25 KTS WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE AS A WEATHER DISTURBANCE MOVES NORTH OF THE AREA TODAY. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && PIERCE/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 5, 5:16 AM PDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 516 AM PDT WED SEP 5 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-060700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 516 AM PDT WED SEP 5 2007 /516 AM MST WED SEP 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.